Discussions By Condition: I cannot get a diagnosis.

What specialist should I see?

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • August 5, 2010
  • 09:32 PM

I have had three episodes in the past year in varying degrees. I am very tired a lot, headaches behind my eyes (especially right) and at my temples. During my worst episode I had high blood pressure and swelling of my right optic nerve for about 4 days. I also had a big knot in the back of my neck on the right side that is now gone. The episodes usually end with swelling of my hands, feet and face (in the morning) and joint pain in my fingers and toes. Then that is followed by physical hives, dry skin and extreme thirst. I have a small leakage in my mitral valve. My internist has run blood tests and the only thing that has come up is my ANA came back 1:80 speckled twice. My TSH was 1.75 and my T4 Free was 1.0 (range 0.8-1.8). My internist thinks it is an allergic reaction to something and wants me to go see an allergist. I just don't see how this could be an allergy. Should I run more autoimmune tests. My internist didn't think anything of the ANA results. Should I go see an allergist, rheumatologist, or endocrinologist?

Reply Flag this Discussion

3 Replies:

  • Cause of the hives.. if that was me I'd go to a Immunologist... as these deal with both allergies and also autoimmune issues (that could cause joint pain, swelling etc).
    taniaaust1 2,267 Replies Flag this Response
  • I saw an allergist/immunologist. He said the hives aren't from an allergic reaction. He too was not to concerned about my ANA. He said if all my symptoms continue or get worse I should see a rheumatologist for the joint pain and swelling. He put me on Doxepin for the hives.
    Anonymous 42,789 Replies
    • August 26, 2010
    • 02:19 PM
    • 0
    Flag this Response
  • You'd better consult a homeopath, since your symptoms points to a certain homeopathic remedy which can fix the problem from the root. Chemical medicaments only treat and inhibits symptoms, but do not fix anything.
    Anonymous 42,789 Replies
    • August 28, 2010
    • 00:44 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?